Jacobi forms and a certain space of modular forms. (English) Zbl 0651.10020

Let \(M_{2k-2}(m)\) be the space of holomorphic modular forms of weight \(2k-2\) on \(\Gamma_0(m)\) and let \(J_{k,m}\) be the space of Jacobi forms of weight \(k\) and index \(m\) in the sense of Eichler-Zagier [M. Eichler and D. Zagier, The theory of Jacobi forms. Prog. Math. 55. Basel et al.: Birkhäuser (1985; Zbl 0554.10018)]. The main point in the proof of the Saito-Kurokawa conjecture was the isomorphism between \(J_{k,1}\) and \(M_{2k-2}(1)\) as modules over the Hecke algebra.
In the impressive paper under review the authors deal with the general case for the index \(m\). There exists a canonical subspace \({\mathfrak M}^{-}_{2k-2}(m)\) of \(M^{-}_{2k-2}(m)\), which can be described by properties of the Euler factors of the \(L\)-series attached to a modular form and which contains the space of newforms. Here “-” means that the \(L\)-series satisfies a functional equation under \(s\mapsto 2k-2-s\) with root number \(-1\). The Main Theorem says that \(J_{k,m}\) and \({\mathfrak M}^{-}_{2k-2}(m)\) are isomorphic as modules over the Hecke algebra.
In §1 the trace of the Hecke operator \(T(\ell)\) on \(J_{k,m}\) with \(\ell\) relatively prime to \(m\) is computed as an application of the general trace formula for Jacobi forms. Then the Eichler-Selberg trace formula is used in order to express \(\operatorname{tr}(T(\ell),J_{k,m})\) as linear combinations of \(\operatorname{tr}(T(\ell),M_{2k-2}^{\text{new},-}(m'))\), \(m'\mid m\). In §3 the isomorphy is proved, where the proof moreover gives a collection of explicit lifting maps. In the Appendix, the authors derive a formula for a certain class number involving Gauss sums associated to binary quadratic forms.


11F50 Jacobi forms
11F11 Holomorphic modular forms of integral weight
11F72 Spectral theory; trace formulas (e.g., that of Selberg)
11E41 Class numbers of quadratic and Hermitian forms
11L03 Trigonometric and exponential sums (general theory)


Zbl 0554.10018
Full Text: DOI EuDML


[1] [E-Z] Eichler, M., Zagier, D.: The theory of Jacobi forms. Boston: Birkhäuser 1985 · Zbl 0554.10018
[2] [G-K-Z] Gross, B., Kohnen, W., Zagier, D.: Heegner points and derivatives ofL-series, II. Math. Ann.278, 497-562 (1987) · Zbl 0641.14013
[3] [H] Hecke, E.: Mathematische Werke. Göttingen: Vandenhoeck & Ruprecht 1959
[4] [M] Maaß, H.: Über eine Spezialschar von Modulformen zweiten Grades. Invent. Math.52, 95-104 (1979) · Zbl 0395.10036
[5] [O] Oesterlé, J.: Sur la trace des opérateurs de Hecke. Thèse, Université de Paris-Sud, 1977
[6] [S-S] Serre, J-P., Stark, H.: Modular forms of weight 1/2. In: Modular functions of one variable, VI (Lecture Notes Math., Vol. 627). Berlin-Heidelberg-New York: Springer 1977
[7] [S] Skoruppa, N.-P.: Über den Zusammenhang zwischen Jacobiformen und Modulformen halbganzen Gewichts. Bonn. Math. Schr., Vol. 159. Univ. Bonn 1985
[8] [S-Z] Skoruppa, N.-P., Zagier, D.: A trace formula for Jacobi forms. J. Reine Angew. Math. (To appear) · Zbl 0651.10019
[9] [Y] Yamauchi, M.: On the traces of Hecke operators for a normalizer of ?o(N). J. Math. Kyoto Univ.13, 403-411 (1973) · Zbl 0267.10038
[10] [Z] Zagier, D.: The Eichler-Selberg trace formula onSL 2(?). Appendix in S. Lang, Introduction to modular forms. Berlin-Heidelberg-New York: Springer 1976
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.